Skip to content
    Font Size
    A
    A
    A

    Medicines That May Cause a Rash

    Many prescription and nonprescription medicines can cause a rash. A few common examples are:

    If a rash occurs after you have begun a new medicine:

    • Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be necessary. Do not take another dose of the medicine until you have spoken to your doctor.
    • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

    ByHealthwise Staff
    Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
    Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine

    Current as ofMarch 12, 2014

    WebMD Medical Reference from Healthwise

    Last Updated: March 12, 2014
    This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

    Today on WebMD

    chafing
    Pictures and symptoms of the red, scaly rash.
    woman with dyed dark hair
    What it says about your health.
     
    woman with cleaning products
    Top causes of the itch that rashes.
    atopic dermatitus
    Identify and treat common skin problems.
     
    itchy skin
    Article
    shingles rash on skin
    Article
     
    woman with skin tag
    Quiz
    Woman washing face
    Video
     
    woman washing her hair in sink
    Video
    close up of womans bare neck
    Tools
     
    Feet
    Slideshow
    woman with face cream
    Quiz